Alert archive / Ohio / Special Marine Warnings in 2011

Special Marine Warning 45, NWS Cleveland, OH

June 21, 2011

NWS Cleveland, OH issued this special marine warning at Jun 21, 2011, 7:58 PM EDT. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 7:58 PM EDT (23:58 UTC)
Expired
Jun 21, 2011, 9:30 PM EDT
In force
92 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 21, 7:52 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 21, 7:52 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
752 PM EDT TUE JUN 21 2011

.SYNOPSIS...
A WARM FRONT NEAR THE SOUTH SHORE OF LAKE ERIE WILL MOVE
NORTH ON WEDNESDAY AS STRONG LOW PRESSURE OVER THE PLAIN STATES MOVES
TO THE WESTERN GREAT LAKES. THE LOW WILL BEGIN TO WEAKEN AND DRIFT
THROUGH THE CENTRAL LAKES THURSDAY INTO FRIDAY. HIGH PRESSURE
WILL BUILD IN FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
I MADE SOME GENERAL CHANGES TO THE FORECAST...INCREASING THE POP
SOME 20 TO 40 PERCENT GRADUALLY FROM WEST TO EAST EARLY TONIGHT AS
THE BROAD AREA OF UPWARD MOTION AND HIGHER THETA-E ARRIVES. IT
SHOULD BE ENOUGH TO BREAK THE CAP. NOT REAL SURE HOW FAR NORTHEAST
THE BEST ACTIVITY WILL MAKE IT BUT WILL MENTION CHANCE/SCATTERED
SHOWERS/STORMS AT ALL LOCATIONS AS THE NIGHT GOES ON...SHIFTING TO
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA BY EARLY WEDNESDAY
MORNING. WILL HAVE TO MONITOR THE ACTIVITY TO SEE HOW STRONG IT
IS...INDIVIDUAL CELLS COULD POSE A WIND GUST THREAT ESPECIALLY
THIS EVENING. WILL ALSO HAVE TO CAREFULLY WATCH THE AMOUNT OF RAIN
BEING PRODUCED AS THUNDERSTORM DOWNPOURS WITH THIS SYSTEM HAVE A
HISTORY OF BEING IMPRESSIVE.

HIGH DEWPOINTS WILL MAKE FOR A HUMID NIGHT. AREAS THAT GET RAIN
COOLED WILL SEE THE TEMPERATURE SUPPRESSED A BIT BUT UPPER 60S AND
LOWER 70S SHOULD BE ABOUT AS LOW AS WE CAN GO.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
LOW PRESSURE WILL MOVE CLOSER TO THE TO THE AREA ON WEDNESDAY
WITH A CONTINUED MOIST AIRMASS OVER THE REGION. IT APPEARS THERE
WILL BE LESS OF A CAP ON WEDNESDAY AS A COLD FRONT MOVES CLOSER TO
WESTERN OHIO. THERE SHOULD ALSO BE BETTER JET DYNAMICS CLOSER TO
THE REGION. SCATTERED OR BETTER POPS LOOK REASONABLE FOR WEDNESDAY.
SINCE THERE WILL BE PLENTY OF CAPE AND BETTER SHEAR THE THREAT FOR
SEVERE STORMS SHOULD BE HIGHER.

AS THE SURFACE LOW MOVES THROUGH THE CENTRAL LAKES INTO ONTARIO IT
WILL DRAG A COLD FRONT ACROSS THE AREA ON THURSDAY. UNTIL THE
FRONT PASSES THURSDAY EVENING THERE WILL BE A CONTINUED CHANCE OF
THUNDERSTORMS. SOME OF THEM MAY BE SEVERE.

THE UPPER LEVEL TROUGH/LOW WILL THEN LINGER INTO FRIDAY WITH SOME
SHOWER OR ISOLATED THUNDERSTORM ACTIVITY POSSIBLE WITH COLDER AIR
ALOFT.

TEMPERATURES WILL AGAIN BE IN THE MID 80S TO NEAR 90 AGAIN ON
WEDNESDAY. COOLER BY THURSDAY INTO FRIDAY. HIGHS BY FRIDAY WILL
DIP BACK BELOW SEASONAL AVERAGES.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
STILL HAVE A LITTLE BIT OF A TROUGH SATURDAY AND THEREFORE A LOW
CHANCE FOR PRECIP...BUT HIGH BUILDS IN FOR SUNDAY AND MONDAY WITH
SEASONABLE TEMPS. AREA GETS ON THE BACKSIDE OF THE HIGH FOR MIDWEEK
BRINGING BACK WARMER TEMPS AND A CHANCE OF SHRA/TS. THERE IS FAIRLY
GOOD AGREEMENT IN THIS OVERALL PATTERN FOR SAT THROUGH TUE.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
RADAR SHOWING SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS THE AREA AS OF 23Z. FOR MOST SITES MENTIONED THE TEMPO
THUNDER THROUGH AROUND 04Z TONIGHT AS EXPECTING THIS TO CONTINUE
OVER THE NEXT SEVERAL HOURS. BIGGEST IMPACT IF STRONGER STORMS
MOVE OVER SITES WILL BE WIND GUSTS. MORE COMMON WILL BE GUSTS
RANGE AROUND 25 TO 40 KT UNLESS A SITE IS IMPACTED BY A STORM THAT
REACHES SEVERE LIMITS THEN GUSTS COULD BE HIGHER. MODELS SHOWING
THAT WHILE THUNDERSTORMS MAY BECOME MORE ISOLATED AND EMBEDDED IN
SHOWERS...SHOWERS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS
NORTHERN OHIO ESPECIALLY AFTER 06Z AND EXTENDING TO ERI BETWEEN 06
AND 12Z. GIVEN HIGH DEWPOINTS AND SCATTERED SHOWERS THERE COULD BE
SOME MVFR VIS AT LEAST AT SITES DURING TONIGHT.

SOME MVFR CIGS AND VIS ACROSS THE AREA AT DAYBREAK WED THEN LOWER
CLOUDS EXPECTED TO DISSIPATE AND BREAK UP THROUGH THE
MORNING...ALONG WITH IMPROVING VIS. CHANCES FOR SHOWERS AND TSTMS
AGAIN WED AFTN SO MENTIONED CB IN CLOUDS.

OUTLOOK...NON-VFR CONDITIONS AT TIMES WEDNESDAY NIGHT THROUGH
FRIDAY WITH TSRA AND LATE NIGHT/EARLY MORNING FOG.

&&

.MARINE...
FAIRLY LIGHT WINDS WILL PREVAIL ACROSS THE LAKE THROUGH THE PERIOD
AS WARM FRONT LIFTS NORTH OF THE REGION TONIGHT. LOW PRESSURE MOVES
NORTHEAST ACROSS THE CENTRAL LAKES REGION THROUGH THE END OF THE
WEEK. SLIGHTLY STRONGER SOUTHWEST FLOW DEVELOPS ON THURSDAY AS LOW
LEVEL JET LIFTS INTO THE REGION AHEAD OF THE COLD FRONT. FLOW
BECOMES WEST SOUTHWEST ON FRIDAY WITH A SOMEWHAT INCREASED FLOW. I
DONT THINK WE WILL NEED A SMALL CRAFT ADVISORY AT THIS TIME. FLOW
FINALLY DIMINISHES ON SATURDAY TO AROUND 10 KNOTS AND MAINTAINS THAT
SPEED THROUGH SATURDAY NIGHT GOING LIGHT AND VARIABLE ON SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...MULLEN
LONG TERM...OUDEMAN
AVIATION...ABE
MARINE...LOMBARDY
Hazardous weather outlook, Jun 21, 11:24 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1124 AM EDT TUE JUN 21 2011

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-221530-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1124 AM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN OHIO THROUGH TONIGHT. THE AREA OF CONCERN IS GENERALLY
WEST OF A CLEVELAND TO CANTON LINE.

ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS INDIANA
INTO NORTHWESTERN OHIO DURING THE AFTERNOON. WARMER TEMPERATURES
THIS AFTERNOON WILL LEAD TO AN UNSTABLE ATMOSPHERE. HOWEVER THERE
IS A DECENT MIDDLE LEVEL CAP THAT MAY KEEP A LID ON THE THUNDERSTORM
DEVELOPMENT INTO LATE AFTERNOON OR EARLY EVENING. THE MAIN THREATS
WILL BE STRONG DAMAGING WINDS AND LARGE HAIL.

ANY CONVECTION THAT DEVELOPS OVER ILLINOIS AND INDIANA DURING THE
EVENING MAY MOVE INTO THE REGION FOR THE OVERNIGHT AND COULD
PRODUCE STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY
INTO THURSDAY AS A LOW PRESSURE AREA MOVES SLOWLY THROUGH THE
GREAT LAKES REGION. THE COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE
ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY. THE MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:30 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood32 min
Jun 21, 7:49 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Huron, Knox, Richland41 min

Nearby

Special Marine Warnings in Ohio, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.